Medical questions & health advice by board certified doctors
"I have not had a period in 2 months, and am not pregnant. What could cause it?"
I am 21, have a kidney desease, and on high doses of steriods.
There are many different reasons that you could be having these changes to your menstrual cycle, and you will need to speak with your doctor to make sure that you get the correct answer. Some of the reasons could have to do with your menstrual cycle history and the irregularity that you have had in the past. Additionally, your dose of steroids could have significant things to do with the changes that you are describing, as steroids can affect many different parts of the hormonal balance that usually exists. Your kidney disease could also be a part of the problem, depending on how serious it is, based on how your kidney serves many functions including some of the filtering actions of your body and many hormonal effects. Additionally, just the fact that there is a chronic medical condition that you are suffering from can alter your body's ability to perform additional functions such as being fertile. Pregnancy could also be an explanation. There are many other possibilities including your weight and other factors, and you will need to discuss this with your doctor to get the answers that you need and to make sure that you are well. Please speak with your doctor.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.